# SDR CA030718001

- Difficulty date: July 15, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 45,435 hours
- Engine: Pwa JT8D15A
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Igniter
- Part number: AA725
- Condition: Faulty
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING START OF NR 3 ENGINE, IT WAS OBSERVED THERE WAS NO EGT. START WAS ABORTED & OBSERVED ALL PARAMETERS. MAINT INSPECTED AREA & REQUESTED ANOTHER START.  NR 3 ENGINE STARTED & OBSERVED RAPID EGT RISE & ENG START ABORTED.  MAINT INFORMED FLT DECK THAT THERE WAS A  NR 3 ENG TAIL FIRE.  FLT CREW NOTIFIED ATC.  AN AIR START UNIT WAS USED TO START A/C AS APU WAS INOP.  FUEL HAD DRIPPED ONTO AIR HOSE & CAUGHT FIRE.  ASU SHUTDOWN IMMEDIATELY BEFORE FLT CREW COULD CARRY OUT EMERGENCY PROCEDURES FOR ENG TAIL FIRE. BOTH ASU AIR HOSE & TAIL FIRE WAS EXTINGUISHED SUCCESSFULLY BY MAINT.  NR 3 ENGINE IGNITOR ASSY REPLACED & CHECKED SERVICEABLE IAW MM 74-00 PAGES 601-608. NO FURTHER INCIDENT.
